Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

over the counter ibuprofen every 4-6 hours for adults?

so i just checked my ibuprofen bottle, i took one around 1pm and im still in dire straights here! im desperate for anything that will mask the pain of strep. i always thought motrin was every 6-8 hours but maybe thats just for kids? do you think it would be safe to take one now, or should i wait til 7?

 
tnm786

Asked by tnm786 at 5:39 PM on Jan. 4, 2011 in Health

Level 43 (159,608 Credits)
This question is closed.
Answers (9)
  • you'll be okay, i take about 3 at a time lol
    josiesmommy00

    Answer by josiesmommy00 at 5:39 PM on Jan. 4, 2011

  • You can safely take up to 800mg every 6 hours. The LOWEST possible does is what is listed on the bottle so that idiots do not OD on it.
    I have fibromyalgia, and a torn ACL. I live on prescription ibuprofen.
    ObbyDobbie

    Answer by ObbyDobbie at 5:44 PM on Jan. 4, 2011

  • you will be fine. take some now
    Collegemommy910

    Answer by Collegemommy910 at 5:40 PM on Jan. 4, 2011

  • You can take up to 800 mg of ibuprofen every 4 hours. If you want you can take 1000 mg of tylenol as well, alternating so you end up taking something every 2 hours.
    gabenmikeysmom

    Answer by gabenmikeysmom at 5:46 PM on Jan. 4, 2011

  • Oh, btw, you should only do that ^ for a short period of time, as in less than 24 hours. Just long enough to get you through the worst of it.
    gabenmikeysmom

    Answer by gabenmikeysmom at 5:47 PM on Jan. 4, 2011

  • You can actually take 600mg and it's quite safe. My S/O took 800mg and he's alive today, he always takes that amt when he has a bad back ache or something lke that.
    MyAngel003

    Answer by MyAngel003 at 6:52 PM on Jan. 4, 2011

  • i believe you can take up to 800mg.......
    JT32606

    Answer by JT32606 at 4:01 PM on Jan. 5, 2011

  • oh thank god. im dying here lol im even choking on water cause my throat is so swollen :(
    tnm786

    Comment by tnm786 (original poster) at 5:40 PM on Jan. 4, 2011

  • Call the on call doctor. I have strep, and they wrote me liquid vicodin. It's nasty, but it helps the pain. Ibuprofin might help a little, but not enough. Taking too much can tear up your stomach.
    kaileymom79

    Answer by kaileymom79 at 6:47 PM on Jan. 6, 2011